Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 10, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 7, 2008, 8:12 PM CST for Callaway County, Montgomery County, Warren County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 8:12 PM CST (02:12 UTC)
- Expired
- Jan 7, 2008, 9:00 PM CST
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Callaway County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 8:37 PM CST | HAIL 0.75 | 10 Nne Steedman, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Jan 7, 7:48 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 080212
SVRLSX
MOC027-139-219-080300-
/O.NEW.KLSX.SV.W.0010.080108T0212Z-080108T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CALLAWAY COUNTY IN CENTRAL MISSOURI
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
EXTREME WESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 900 PM CST
* AT 811 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW
BLOOMFIELD...OR 6 MILES NORTHEAST OF HOLTS SUMMIT...AND MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
FULTON...
WILLIAMSBURG...
MINEOLA...
NEW FLORENCE...
MONTGOMERY CITY...
JONESBURG...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3907 9154 3886 9128 3866 9200 3877 9217
3878 9217 3879 9216
TIME...MOT...LOC 0212Z 246DEG 52KT 3873 9205
$$
TES2 follow-up statements
000 WWUS53 KLSX 080237 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 837 PM CST MON JAN 7 2008 MOC027-139-219-080300- /O.CON.KLSX.SV.W.0010.000000T0000Z-080108T0300Z/ WARREN MO-CALLAWAY MO-MONTGOMERY MO- 837 PM CST MON JAN 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR MONTGOMERY...EASTERN CALLAWAY AND EXTREME WESTERN WARREN COUNTIES... AT 832 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REFORM...OR ABOUT 8 MILES SOUTHEAST OF FULTON...MOVING NORTHEAST AT 35 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WILLIAMSBURG...MINEOLA...DANVILLE...NEW FLORENCE...MONTGOMERY CITY AND HIGH HILL. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING ONE INCH DIAMETER HAIL AT NEW BLOOMFIELD. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3886 9128 3872 9186 3884 9195 3907 9154 TIME...MOT...LOC 0237Z 247DEG 32KT 3882 9177 $$ TES
000 WWUS53 KLSX 080301 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 901 PM CST MON JAN 7 2008 MOC027-139-219-080311- /O.EXP.KLSX.SV.W.0010.000000T0000Z-080108T0300Z/ WARREN MO-CALLAWAY MO-MONTGOMERY MO- 901 PM CST MON JAN 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY...EASTERN CALLAWAY AND EXTREME WESTERN WARREN COUNTIES EXPIRES AT 900 PM CST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST. LAT...LON 3886 9128 3872 9186 3884 9195 3907 9154 TIME...MOT...LOC 0237Z 247DEG 32KT 3882 9177 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 5:41 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 7, 5:41 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 541 PM CST MON JAN 7 2008 .DISCUSSION... BUSY JANUARY SEVERE WEATHER DAY WITH TORNADO WATCH ALREADY IN EFFECT FOR NWRN THIRD OF THE CWA. MAIN CONCERN DEALS WITH HOW SEVERE TRENDS WILL EVOLVE THROUGH TONIGHT...AND POTENTIAL FOR HEAVY RAINFALL TONIGHT. FORECAST IS GENERALLY BASED ON THE GFS WHICH HAS BETTER SUPPORT OF THE OTHER MODELS...THOUGH DID DISCOUNT ITS QPF AND MASS FIELDS THAT ARE OVERDONE BY CONVECTIVE FEEDBACK. SEVERE WEATHER POTENTIAL LOOKS TYPICAL OF DEEP COOL SEASON EVENTS WITH CURRENT MUCAPES IN THE INSTABILITY AXIS RANGING UP TO 1000 J/KG THAT IS PROGGED WHICH WILL REMAIN BETWEEN 500-1000 J/KG THROUGH 12Z. 0-6KM BULK SHEAR OF 60-80KS WILL BE MORE THAN SUFFICIENT TO OFFSET WEAK THERMODYNAMICS TO KEEP SEVERE WEATHER THREAT GOING THROUGH THE NIGHT. HAIL WILL CERTAINLY BE A THREAT WITH CURRENT RADAR SHOWING 65 DBZ CORES REACHING 15K FT. 0-1KM BULK SHEAR OF 20-40KT INDICATES THE POSSIBILITY OF TORNADOES WITH ANY SURFACE BASED STORM THROUGH THE NIGHT. ALSO HAVE CONCERNS WITH HEAVY RAINFALL. CONSIDERED ISSUING A FLOOD WATCH...BUT HOLDING OFF BECAUSE OF THE RELATIVELY DRY SOIL MOISTURE. STRONG LOW LEVEL JET WILL CONTINUE TO TRANSPORT HIGH VALUES OF PRECIPITABLE WATER INTO THE REGION...AND THERE WILL BE SOME POTENTIAL FOR TRAINING GIVEN THE ALIGNMENT OF LOW LEVEL AND UPPER LEVEL FLOW. WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL IN THE FORECASTS AND THE HWO. COLD FRONT WILL NOT CLEAR THE ERN PART OF THE CWA UNTIL EARLY AFTERNOON TOMORROW. THERE WILL STILL BE THE POTENTIAL FOR SEVERE UNTIL THE FRONT PASSES. ANOTHER STORM SYSTEM WILL MOVE QUICKLY ACROSS THE REGION ON THURSDAY BRINGING AND CHANCE OF RAIN OR SNOW. IN THE EXTENDED (THURSDAY NIGHT-NEXT MONDAY)...MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH UPPER FLOW GRADUALLY AMPILFYING INTO EARLY NEXT WEEK...AND ONLY SHOW SOME MINOR TIMING DIFFERENCES IN SHORTWAVES. THERE ARE SOME DIFFERENCES BETWEEN THE STRENGTH OF THE SHORTWAVE AND SUBSEQUENT STRENGTHENING OF SFC LOW FRIDAY INTO SATURDAY OVER THE CENTRAL AND EASTERN UNITED STATES. WILL LEAN TOWARD THE ECWMF BASED ON ITS CONTNUITY FOR THIS FORECAST. WITH THIS SAID...WILL KEEP CHANCE OF RAIN/SNOW OVER THE EAST ON THURSDAY NIGHT AS MIDWEEK TROUGH EXITS AREA. ECMWF IS SLIGHTLY STRONGER THAN OTHER MODELS WITH A TROUGH IN THE SRN STREAM THAT WILL MOVE ACROSS THE REGION THIS WEEKEND...SO HAVE CHC OF RAIN OR SNOW GOING OVER THE SRN AND ERN COUNTIES SATURDAY NIGHT AND SUNDAY. ECWMF SHOWS ANOTHER WEAK SHORTWAVE MOVING THROUGH NEXT MONDAY...BUT DOESNT LOOK LIKE ENOUGH TO WARRANT MORE THAN SLIGHT CHANCES. TEMPERATURES ARE BASED ON A BLEND OF PERSISTENCE...HPC GUIDANCE AND ECWMF. BRITT && .AVIATION... FOR THE 00Z TAFS...MAIN AREA FOR TSRA/SHRA DEVELOPMENT THRU LATE TONIGHT IS EXPECTED TO BE RIGHT WHERE IT IS NOW...NEAR A KUIN-KCOU AXIS...OR JUST AHEAD OF A QSTNRY CDFNT. WAVE OF LO PRES WILL PUSH THRU THE FA ALONG THIS FRONT LATER TONIGHT...AND THIS WILL ALLOW THINGS TO MOVE EWD AGAIN...WITH THE CDFNT PUSHING THRU KUIN/KCOU MID-LATE TUESDAY MORNING...AND THRU KSTL/KSUS TUESDAY AFTERNOON. MAIN CHANCES FOR RAIN AT THE TAF SITES WILL FOCUS ON PERSISTENT CONVECTION ALONG KUIN-KCOU THRU MUCH OF TONIGHT...WITH FOCUS THEN SHIFTING EWD INTO KSTL/KSUS AREA LATE TONIGHT...AND THEN POSSIBLY ANOTHER SHOT OF RAIN BEFORE THE FRONT MOVES THRU AROUND MIDDAY/ERY AFTN. WENT WITH PRIMARILY VFR CIGS FOR PREVAILING CONDS...WITH LOWER CIGS IN AND AROUND TSRA. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 7, 3:44 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 344 PM CST MON JAN 7 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 344 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS THROUGH EARLY EVENING WILL BE OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THIS THREAT WILL SPREAD EASTWARD THIS EVENING AND OVERNIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES WELL INTO THE OVERNIGHT HOURS. IN ADDITION...THESE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY...PRIMARILY ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME STORMS COULD BE SEVERE ACROSS SOUTH CENTRAL ILLINOIS ON TUESDAY. THERE IS A CHANCE OF SNOW ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT. THERE IS ALSO A CHANCE OF SNOW OVER SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THE NIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Jan 7, 5:39 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 2 W ROODHOUSE 39.48N 90.41W
01/07/2008 E60 MPH GREENE IL TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Jan 7, 5:57 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG LADDONIA 39.24N 91.64W
01/07/2008 AUDRAIN MO TRAINED SPOTTER
THREE QUARTER INCH HAIL WITH 60 TO 70 MPH GUSTS...SOME
POWER LINES AND SMALL TREES DOWN.
&&
SIPPRELLLocal storm report, Jan 7, 6:08 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 W ROODHOUSE 39.48N 90.39W
01/07/2008 E0.75 INCH GREENE IL TRAINED SPOTTER
DIME SIZED HAIL WITH GUSTY WINDS.
&&
SIPPRELLLocal storm report, Jan 7, 6:40 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 5 E PALMYRA 39.43N 89.90W
01/07/2008 E1.75 INCH MACOUPIN IL AMATEUR RADIO
&&
SIPPRELLLocal storm report, Jan 7, 6:57 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG MODESTO 39.48N 89.98W
01/07/2008 MACOUPIN IL AMATEUR RADIO
POWER LINES DOWN ... NO POWER IN CITY ... 2 TO 3 INCH
TREE LIMBS DOWN.
0636 PM HAIL MODESTO 39.48N 89.98W
01/07/2008 E1.00 INCH MACOUPIN IL AMATEUR RADIO
COVERING THE GROUND WITH FOG.
&&
SIPPRELLLocal storm report, Jan 7, 8:11 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL NEW BLOOMFIELD 38.72N 92.09W
01/07/2008 E1.00 INCH CALLAWAY MO TRAINED SPOTTER
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:20 PM CST | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Jan 7, 7:23 PM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 52 min |
| Jan 7, 8:27 PM CST | Tornado Warning | LSX | Pike | 48 min |
| Jan 7, 8:35 PM CST | Tornado Warning | LSX | Crawford, Franklin, Gasconade | 40 min |
| Jan 7, 8:52 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 38 min |
| Jan 7, 9:04 PM CST | Tornado Warning | LSX | Gasconade, Osage | 41 min |
| Jan 7, 9:43 PM CST | Tornado Warning | LSX | Lincoln, Pike | 47 min |
| Jan 7, 9:43 PM CST | Tornado Warning | LSX | Franklin, Gasconade, Warren | 27 min |
| Jan 7, 10:01 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 44 min |
| Jan 7, 10:43 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 47 min |
| Jan 7, 11:18 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Jan 8, 12:08 AM CST | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 52 min |
| Jan 8, 12:35 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Washington | 40 min |
| Jan 8, 1:10 AM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 50 min |
| Jan 8, 3:39 AM CST | River Flood Warning | LSX | Marion | 17 hr |
| Jan 8, 4:26 AM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage, Washington | 49 min |
| Jan 8, 4:39 AM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 51 min |
| Jan 8, 5:02 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Washington | 25 min |
| Jan 8, 1:30 PM CST | River Flood Warning | LSX | Lincoln | 20 hr |
| Jan 8, 2:30 PM CST | River Flood Warning | LSX | Osage | 20 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.